MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 1 S/A CPX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 1 S/A CPX; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J569H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: was surgery delayed due to the reported event? --> yes.If yes, number of minutes: --> 2.Action taken when event occurred? --> completed with another suture.Was procedure successfully completed? --> yes.Were fragments generated? --> no.If yes, were they removed easily without additional intervention? --> unknown.If no, explain --> no fragments.Patient status/ outcome / consequences --> no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> no.
 
Event or Problem Description
It was reported that a patient underwent a tka procedure on (b)(6) 2019 and suture was used.The suture broke away from the swage of the needle during closure of the knee.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information: concomitant medical products, evaluation codes.Additional investigation summary: unopened samples of product code j569h, lot # pgm421 were returned for analysis.During the visual inspection of unopened samples, no defects were found on the packages.The samples were opened and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no pull off suture needle was found, and the tested sample met the finished goods requirements.

Brand Name
VCL CT BRD UD 27IN 1 S/A CPX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9286655
Report Number2210968-2019-89622
Device Sequence Number10795373
Product Code GAM
UDI-Device Identifier10705031041295
UDI-Public10705031041295
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue NumberJ569H
Device Lot NumberPGM421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/02/2019
Patient Sequence Number1